Alert archive / Missouri / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 313, NWS Springfield, MO

December 18, 2002Benton County, St. Clair County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Dec 18, 2002, 12:15 AM CST for Benton County, St. Clair County, Missouri. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 18, 2002, 12:15 AM CST (06:15 UTC)
Expired
Dec 18, 2002, 1:15 AM CST
In force
60 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Benton County, MO, St. Clair County, MO

The radar

The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 18, 1:05 AM CSTHail 0.88Warsaw, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 17, 7:35 PM CSTTornado WatchSPC5 hr
Dec 17, 10:40 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2002-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2002-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 180615
SVRSGF
MOC015-185-180715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 AM CST WED DEC 18 2002

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI
  SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI

* UNTIL 115 AM CST

* AT 1209 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF
  NICKELS...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR SCHELL CITY...OR 19 MILES EAST OF RICH HILL...AND
  MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LOWRY CITY...OSCEOLA BY 1235 AM CST.
   WARSAW BY 110 AM CST.

THE TOWNS OF TABERVILLE...JOHNSON CITY...MONEGAW SPRINGS...ICONIUM
AND WHITAKERVILLE ARE ALSO IN THE PATH OF THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 4 AM. IF 
A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN 
A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3810 9413 3793 9405 3808 9311 3839 9323

$$

GAEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 2:20 PM CST, 9 hours 55 minutes earlier.

Area forecast discussion, Dec 17, 2:20 PM CST, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CST TUE DEC 17 2002

FORECAST CONCERNS: SEVERE WEATHER POTENTIAL/PRECIPITATION ENDING
WEDNESDAY AFTERNOON/EARLY THURSDAY MORNING.

VERY ACTIVE WEATHER POTENTIAL OVERNIGHT AS 25H JET WITH 150+ MPH
WINDS AND DEEP LAYER SHEAR DEVELOPS OVER THE AREA. CONWAY WIND
PROFILER ALREADY INDICATING 50KTS (SSW DIRECTION) AT 85H EARLY THIS
AFTERNOON WITH SURFACE AND BOUNDARY LAYER WINDS AROUND 30 TO 40 KTS
FROM THE SOUTH/SOUTHEAST. SOME ELEVATED CONVECTION ALREADY TRYING TO
DEVELOP IN SOUTHEAST KANSAS ALONG THE MOISTURE GRADIENT AND
CONVERGENCE BOUNDARY LAYER NEAR 90H. CONVECTIVE INHIBITIONS
CONTINUE TO BE NEAR 100 J/KG AT THE SURFACE WHICH IS LIKELY KEEPING
CONVECTION FROM FIRING IN SOUTHERN MISSOURI THIS AFTERNOON.

LATEST BUFKIT INFORMATION HAS DEEP LAYER SHEAR CONTINUING OVERNIGHT
WITH 50-65KTS AT 90H TO 70H. GREATEST VEERING OF THE WINDS IN THE
LOWEST KM WOULD BE NEAR THE WARM FRONT WHICH IS CURRENT IN CENTRAL
MISSOURI. CAPES RISE TO NEAR 1000 J/KG THIS EVENING WITH CONVECTIVE
INHIBITIONS STILL NEAR 50 J/KG. THE BEST POTENTIAL FOR CONVECTIVE
INITIATION WOULD BE ALONG THE WARM FRONT THIS AFTERNOON AND EARLY
EVENING. UNTIL THE UPPER LEVEL DISTURBANCE MOVING FROM NORTHERN NEW
MEXICO MOVING INTO THE OKLAHOMA/KANSAS AND WESTERN MISSOURI LATER
TONIGHT...DO NOT EXPECT MUCH IN THE WAY OF PRECIPITATION UNTIL THEN.
AM LEANING TOWARD A CHANCE OF THUNDERSTORMS THIS EVENING WITH LIKELY
CONDITIONS AFTER MIDNIGHT. MESO ANALYST WILL NEED TO PAY CLOSE
ATTENTION TO ANY SURFACE BOUNDARIES THIS EVENING AS HELICITIES RISE
TO NEAR 500 M2/S2.

MODELS DIFFER ON ENDING THE PRECIPITATION ON WEDNESDAY/EARLY
THURSDAY AS THE ETA SLOWS DOWN THE MAIN COLD FRONT WHICH KEEPS
PRECIPITATION IN THE REGION (MAINLY SOUTH CENTRAL) THROUGH WEDNESDAY
NIGHT/EARLY THURSDAY MORNING. GFS MOVES THINGS OUT FASTER WITH MOST
OF THE PRECIPITATION ENDING BY WEDNESDAY AFTERNOON. HAVE GONE WITH A
BLEND OF THE TWO MODELS KEEPING SOME PRECIPITATION INTO SOUTH
CENTRAL MISSOURI WEDNESDAY EVENING.

THICKNESS VALUES FALL BELOW 5400M ON FRIDAY...WHICH SHOULD BE THE
COLDEST DAY IN THE NEXT 7. VERY LOW CONFIDENCE IN THE EXTENDED RANGE
AS MOST OF THE MODELS DIVERGE FROM ANY ONE SPECIFIC SCENARIO. WILL
CONTINUE THE CHANCE OF RAIN ON SUNDAY AND INTRODUCE A CHANCE OF RAIN
ON TUESDAY AS THE LONG WAVE TROUGH OVER THE WESTERN PACIFIC BRINGS
IN MORE PACIFIC MOISTURE AND STRONG SOUTHWEST FLOW ALOFT. THICKNESS
VALUES CONTINUE TO MODIFY THROUGH THIS PERIOD...SO EXPECT NEAR OR
SLIGHTLY ABOVE NORMAL TEMPERATURES.

ISC GRIDS ALREADY SENT.

.SGF...
MO...NONE.
KS...NONE.

JLT
Hazardous weather outlook, Dec 17, 8:46 PM CST, 3 hours 29 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CST TUE DEC 17 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  LARGE HAIL
  DAMAGING WINDS
  ISOLATED TORNADOES

  AREAS AFFECTED AND TIMING:

  LOCATIONS ALONG AND EAST OF A LINE FROM NEVADA TO COLUMBUS KANSAS.
  INITIAL THREAT WITH THUNDERSTORM ACTIVITY WILL BE LARGE
  HAIL...DAMAGING WINDS...AND TORNADOES.

  DISCUSSION:

  A POTENT STORM SYSTEM WAS RAPIDLY TAKING SHAPE ACROSS THE CENTRAL
  PLAINS STATES TONIGHT. A STRONG UPPER LEVEL JET WAS MOVING OUT OF
  THE SOUTHWEST UNITED STATES WILL INTERACT WITH LOW LEVEL MOISTURE
  TO PRODUCE STRONG TO SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS
  HAVE ALREADY DEVELOPED ACROSS WESTERN MISSOURI AND EXTREME
  SOUTHEAST KANSAS. THIS ACTIVITY WAS RACING TO THE NORTHEAST AT
  NEAR 50 MPH. THESE STORMS WILL CONTINUE TO STRENGTHEN OVERNIGHT
  AS STRONG WIND SHEAR COMBINES WITH IMPRESSIVE LOW LEVEL MOISTURE
  AND AN APPROACHING UPPER LEVEL STORM SYSTEM.

  A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

  ANOTHER CHANCE OF SEVERE WEATHER MAY DEVELOP AGAIN TOMORROW AS THE
  MAIN COLD FRONT MOVES THROUGH THE AREA. THE GREATEST CHANCE OF
  SEVERE WEATHER WILL BE EAST OF A LINE FROM WARSAW TO CASSVILLE
  MISSOURI. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.
  NO OTHER HAZARDOUS WEATHER IS EXPECTED FROM THURSDAY NIGHT INTO
  MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL BE REQUIRED SOUTH AND WEST OF SPRINGFIELD
  THROUGH 1 AM. AREAS EAST OF SPRINGFIELD WILL LIKELY BE ACTIVATED
  AFTER 10 PM.

TERRY

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

In the hours before

Local storm report, Dec 17, 11:47 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 PM CST TUE DEC 17 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1134 PM    WAYNESVILLE               MO   .88 INCH HAIL
12/17/02   PULASKI
Local storm report, Dec 17, 11:54 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 PM CST TUE DEC 17 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1126 PM    1 SE HALLTOWN             MO   80 MPH TSTM GUST
12/17/02   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.

1150 PM    PLEASANT HOPE             MO   1 INCH HAIL
12/17/02   POLK

1152 PM    PLEASANT HOPE             MO   1.25 INCH HAIL
12/17/02   POLK                           REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Dec 17, 11:57 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1157 PM CST TUE DEC 17 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1155 PM    3 N NEVADA                MO   1 INCH HAIL
12/17/02   VERNON                         REPORTED BY HENRY
                                          COUNTY EMERGENCY
                                          MANAGEMENT.
Local storm report, Dec 18, 12:07 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1207 AM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0935 PM    WILLARD                   MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

0935 PM    5 E MT VERNON             MO   .75 INCH HAIL
12/17/02   LAWRENCE                       REPORTED BY PUBLIC.

0941 PM    MT VERNON                 MO   70 MPH TSTM GUST
12/17/02   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0958 PM    HALLTOWN                  MO   1.75 INCH HAIL
12/17/02   LAWRENCE                       REPORTED BY PUBLIC.

0958 PM    HALLTOWN                  MO   .5 INCH HAIL
12/17/02   LAWRENCE                       HAIL COVERING ROADS IN
                                          TOWN . REPORTED BY HAM
                                          RADIO OPERATOR.

0958 PM    WILLARD                   MO   .75 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

0958 PM    4 N WILLARD               MO   .75 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1018 PM    SPRINGFIELD ARPT          MO   .75 INCH HAIL
12/17/02   GREENE                         AT NWS OFFICE
                                          SPRINGFIELD.

1024 PM    3 NW FAIRVIEW             MO   WIND DAMAGE
12/17/02   NEWTON                         HOUSE AND BARN DAMAGED
                                          AND SEVERAL TREES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

1030 PM    SPRINGFIELD               MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1037 PM    9 W MONETT                MO   TORNADO
12/17/02   BARRY                          TORNADO ON GROUND.
                                          DEBRIS CLOUD SPOTTED.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

1042 PM    FAIR GROVE                MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY FIRE AND
                                          RESCUE.

1055 PM    5 NE SLEEPER              MO   .88 INCH HAIL
12/17/02   LACLEDE                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

1103 PM    NEVADA                    MO   .75 INCH HAIL
12/17/02   VERNON                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

1110 PM    FT SCOTT                  KS   .75 INCH HAIL
12/17/02   BOURBON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1119 PM    4 S ASH GROVE             MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY PUBLIC.

1121 PM    4 S ASH GROVE             MO   1.5 INCH HAIL
12/17/02   GREENE                         REPORTED BY PUBLIC.

1126 PM    1 SE HALLTOWN             MO   80 MPH TSTM GUST
12/17/02   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.

1131 PM    ST ROBERT                 MO   .88 INCH HAIL
12/17/02   PULASKI

1132 PM    NEVADA                    MO   .88 INCH HAIL
12/17/02   VERNON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1134 PM    WAYNESVILLE               MO   .88 INCH HAIL
12/17/02   PULASKI

1135 PM    2 SW HAYDEN               MO   .75 INCH HAIL
12/17/02   MARIES                         REPORTED BY STORM
                                          SPOTTER.

1140 PM    1 S PLEASANT HOPE         MO   .88 INCH HAIL
12/17/02   POLK                           REPORTED BY PUBLIC.

1150 PM    PLEASANT HOPE             MO   1 INCH HAIL
12/17/02   POLK

1152 PM    PLEASANT HOPE             MO   1.25 INCH HAIL
12/17/02   POLK                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

1155 PM    3 N NEVADA                MO   1 INCH HAIL
12/17/02   VERNON                         REPORTED BY HENRY
                                          COUNTY EMERGENCY
                                          MANAGEMENT.
Local storm report, Dec 18, 12:10 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 AM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0935 PM    WILLARD                   MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

0935 PM    5 E MT VERNON             MO   .75 INCH HAIL
12/17/02   LAWRENCE                       REPORTED BY PUBLIC.

0941 PM    MT VERNON                 MO   70 MPH TSTM GUST
12/17/02   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0958 PM    HALLTOWN                  MO   1.75 INCH HAIL
12/17/02   LAWRENCE                       REPORTED BY PUBLIC.

0958 PM    HALLTOWN                  MO   .5 INCH HAIL
12/17/02   LAWRENCE                       HAIL COVERING ROADS IN
                                          TOWN . REPORTED BY HAM
                                          RADIO OPERATOR.

0958 PM    WILLARD                   MO   .75 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

0958 PM    4 N WILLARD               MO   .75 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1018 PM    SPRINGFIELD ARPT          MO   .75 INCH HAIL
12/17/02   GREENE                         AT NWS OFFICE
                                          SPRINGFIELD.

1024 PM    3 NW FAIRVIEW             MO   WIND DAMAGE
12/17/02   NEWTON                         HOUSE AND BARN DAMAGED
                                          AND SEVERAL TREES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

1030 PM    SPRINGFIELD               MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1037 PM    9 W MONETT                MO   TORNADO
12/17/02   BARRY                          TORNADO ON GROUND.
                                          DEBRIS CLOUD SPOTTED.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

1042 PM    FAIR GROVE                MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY FIRE AND
                                          RESCUE.

1055 PM    5 NE SLEEPER              MO   .88 INCH HAIL
12/17/02   LACLEDE                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

1103 PM    NEVADA                    MO   .75 INCH HAIL
12/17/02   VERNON                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

1110 PM    FT SCOTT                  KS   .75 INCH HAIL
12/17/02   BOURBON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1119 PM    4 S ASH GROVE             MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY PUBLIC.

1121 PM    4 S ASH GROVE             MO   1.5 INCH HAIL
12/17/02   GREENE                         REPORTED BY PUBLIC.

1126 PM    1 SE HALLTOWN             MO   80 MPH TSTM GUST
12/17/02   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.

1131 PM    ST ROBERT                 MO   .88 INCH HAIL
12/17/02   PULASKI

1132 PM    NEVADA                    MO   .88 INCH HAIL
12/17/02   VERNON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1134 PM    WAYNESVILLE               MO   .88 INCH HAIL
12/17/02   PULASKI

1135 PM    2 SW HAYDEN               MO   .75 INCH HAIL
12/17/02   MARIES                         REPORTED BY STORM
                                          SPOTTER.

1140 PM    1 S PLEASANT HOPE         MO   .88 INCH HAIL
12/17/02   POLK                           REPORTED BY PUBLIC.

1150 PM    PLEASANT HOPE             MO   1 INCH HAIL
12/17/02   POLK

1152 PM    PLEASANT HOPE             MO   1.25 INCH HAIL
12/17/02   POLK                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

1155 PM    3 N NEVADA                MO   1 INCH HAIL
12/17/02   VERNON                         REPORTED BY HENRY
                                          COUNTY EMERGENCY
                                          MANAGEMENT.

1159 PM    2 SE REDTOP               MO   .88 INCH HAIL
12/17/02   DALLAS                         HAIL COVERING THE
                                          GROUND. REPORTED BY HAM
                                          RADIO OPERATOR.

1159 PM    REDTOP                    MO   .88 INCH HAIL
12/17/02   DALLAS                         HAIL COVERING GROUND.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Dec 18, 12:14 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 AM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1213 AM    5 S BUFFALO               MO   1.75 INCH HAIL
12/18/02   DALLAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 8:43 PM CSTTornado WarningSGFNewton32 min
Dec 17, 8:47 PM CSTSevere Thunderstorm WarningSGFLawrence28 min
Dec 17, 9:14 PM CSTTornado WarningSGFLawrence46 min
Dec 17, 9:29 PM CSTSevere Thunderstorm WarningSGFGreene46 min
Dec 17, 9:44 PM CSTSevere Thunderstorm WarningSGFPolk46 min
Dec 17, 9:44 PM CSTTornado WarningSGFGreene61 min
Dec 17, 9:47 PM CSTSevere Thunderstorm WarningSGFDallas43 min
Dec 17, 10:01 PM CSTTornado WarningSGFMcDonald19 min
Dec 17, 10:13 PM CSTTornado WarningSGFNewton32 min
Dec 17, 10:14 PM CSTSevere Thunderstorm WarningSGFLaclede31 min
Dec 17, 10:25 PM CSTSevere Thunderstorm WarningSGFCamden, Miller65 min
Dec 17, 10:33 PM CSTTornado WarningSGFBarry, Lawrence27 min
Dec 17, 10:44 PM CSTSevere Thunderstorm WarningSGFWebster46 min
Dec 17, 10:46 PM CSTSevere Thunderstorm WarningSGFLaclede14 min
Dec 17, 10:59 PM CSTTornado WarningSGFLawrence21 min
Dec 17, 11:04 PM CSTSevere Thunderstorm WarningSGFPulaski26 min
Dec 17, 11:06 PM CSTSevere Thunderstorm WarningSGFVernon24 min
Dec 17, 11:08 PM CSTSevere Thunderstorm WarningSGFLaclede52 min
Dec 17, 11:16 PM CSTTornado WarningSGFGreene44 min
Dec 17, 11:20 PM CSTTornado WarningSGFGreene40 min
Dec 17, 11:32 PM CSTSevere Thunderstorm WarningSGFVernon58 min
Dec 17, 11:48 PM CSTTornado WarningSGFPolk27 min
Dec 17, 11:53 PM CSTTornado WarningSGFDallas52 min
Dec 18, 12:26 AM CSTSevere Thunderstorm WarningSGFVernon34 min
Dec 18, 12:34 AM CSTTornado WarningSGFLaclede26 min
Dec 18, 1:12 AM CSTSevere Thunderstorm WarningSGFBenton, Morgan48 min
Dec 18, 1:18 AM CSTTornado WarningSGFJasper42 min
Dec 18, 1:35 AM CSTTornado WarningSGFBarton40 min
Dec 18, 2:06 AM CSTTornado WarningSGFDade39 min
Dec 18, 2:13 AM CSTTornado WarningSGFCedar32 min
Dec 18, 2:41 AM CSTTornado WarningSGFHickory, Polk49 min
Dec 18, 2:50 AM CSTSevere Thunderstorm WarningSGFChristian25 min
Dec 18, 3:06 AM CSTSevere Thunderstorm WarningSGFGreene, Webster24 min
Dec 18, 3:13 AM CSTTornado WarningSGFWebster47 min
Dec 18, 3:22 AM CSTTornado WarningSGFCamden23 min
Dec 18, 3:30 AM CSTTornado WarningSGFWright45 min
Dec 18, 3:41 AM CSTTornado WarningSGFMorgan49 min
Dec 18, 4:15 AM CSTSevere Thunderstorm WarningSGFVernon30 min
Dec 18, 4:25 AM CSTSevere Thunderstorm WarningSGFSt. Clair50 min
Dec 18, 5:01 AM CSTSevere Thunderstorm WarningSGFBenton44 min
Dec 18, 5:09 AM CSTTornado WarningSGFBenton36 min
Dec 18, 6:29 AM CSTSevere Thunderstorm WarningSGFChristian, Stone, Taney46 min
Dec 18, 6:45 AM CSTTornado WarningSGFChristian, Douglas, Taney30 min
Dec 18, 7:10 AM CSTTornado WarningSGFDouglas, Webster, Wright35 min
Dec 18, 9:04 AM CSTSevere Thunderstorm WarningSGFWebster, Wright41 min
Dec 18, 2:24 PM CSTSevere Thunderstorm WarningSGFOzark36 min
Dec 18, 2:36 PM CSTTornado WarningSGFOzark24 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.